MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK-35; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number M001363820
Medical Device Problem Codes Failure to Advance (2524); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.Visual and microscopic inspection observed that the main coil, the introducer sheath and the delivery wire were returned.The main coil was bent and stretched at the coil arm and primary coil section, moreover the arm coil was detached.Functional inspection could not be performed due the main coil and the pusher wire are not interlocking.Dimensional inspection was performed, and the main coil's zap tip outer diameter (od) and primary coil od passed the specification test.Based on the evidence, the reported allegation of unable to advance main in the catheter could not be confirmed.The customer used a non-boston scientific diagnostic catheter.Other diagnostic catheters may result in an inability to deliver, deploy, or recapture the device.
 
Event or Problem Description
Reportable based on device analysis completed on 12dec2024.It was reported that the coil became stuck when pushed.A 15mm x 40cm interlock-35 coil was selected for embolization.During the procedure, the catheter was placed first, and then the 5f angiography catheter was used and reach the position.The interlock-18 and 35 coils were prepared in a sterile way and operated smoothly.When this device was used, it became stuck when pushed to the end.This coil could not be pushed out smoothly even if it was pulled back.The device was removed together with the microcatheter.The procedure was completed with another of the same device.No complications were reported, and the patient condition following procedure was stable.However, returned device analysis revealed the arm coil was detached.

Brand Name
INTERLOCK-35
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key21048724
Report Number2124215-2024-81841
Device Sequence Number16996553
Product Code KRD
UDI-Device Identifier08714729795438
UDI-Public08714729795438
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K133208
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM001363820
Device Catalogue NumberM001363820
Device Lot Number0034120626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/03/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2024
Initial Report FDA Received Date12/31/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ANGIOGRAPHY CATHETER: 5F JOHNSON & JOHNSON
Patient Age54 YR
Patient SexMale
Patient Weight75 KG